# SDR IIF2001F00000

- Difficulty date: June 11, 2001
- Submitted: June 26, 2001
- Operation: Air carrier
- Aircraft: N407PR
- Make and model: Bell 407
- Aircraft serial: 53232
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Shaft
- Part number: 406040016101
- Part serial: AFS1341
- Condition: Corroded
- Location: T/R Gear Box
- Part time: 2,500 hours
- Component: T/R Gear Box, Bell
- Component part number: 406040400115
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE FIRST 2500 HOUR OVERHAUL, FOUND CORROSION ON INBOARD SPLINES AND PITTING BEYOND LIMITS.  PROBABLE CAUSE DUE TO BREAKDOWN GREASE.  SUGGEST THAT TAIL ROTOR BUB AND BLADES ASSEMBLY NEEDS TO BE REMOVED PERIODICALLY AND SPLINES INSPECTED AND LUBRICATED WITH PROPER GREASE, THEN REINSTALLED ON AIRCRAFT.  THE ABOVE PROBLEM WAS FOUND DURING THE 2500 HOUR OVERHAUL OF THE TAIL ROTOR GEAR BOX.
